Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 14, NWS Gaylord, MI

May 8, 2019

NWS Gaylord, MI issued this gale warning at May 8, 2019, 2:24 PM EDT. It took effect at May 9, 2019, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2019, 2:24 PM EDT (18:24 UTC)
In effect from
May 9, 2019, 12:00 AM EDT
Expired
May 9, 2019, 10:21 AM EDT
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

796 
WHUS73 KAPX 081824
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
224 PM EDT Wed May 8 2019

LHZ345-LMZ341-342-090715-
/O.UPG.KAPX.GL.A.0004.190509T0400Z-190509T1200Z/
/O.NEW.KAPX.GL.W.0014.190509T0400Z-190509T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
224 PM EDT Wed May 8 2019

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from midnight tonight to 8 AM EDT
Thursday. THE Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ346>348-LSZ321-322-090715-
/O.UPG.KAPX.GL.A.0004.190509T0400Z-190509T1600Z/
/O.NEW.KAPX.GL.W.0014.190509T0400Z-190509T1600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
224 PM EDT Wed May 8 2019

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from midnight tonight to noon EDT
Thursday. THE Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-344>346-090715-
/O.CON.KAPX.SC.Y.0034.190508T2100Z-190509T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
224 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-090715-
/O.CON.KAPX.SC.Y.0034.190509T0000Z-190509T1800Z/
Sturgeon Pt to Alabaster MI-
224 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT THURSDAY...

A Small Craft Advisory remains in effect from 8 PM this evening
to 2 PM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
4 follow-up statements
945 
WHUS73 KAPX 090114
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
914 PM EDT Wed May 8 2019

LHZ345-LMZ341-342-090915-
/O.CON.KAPX.GL.W.0014.190509T0400Z-190509T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
914 PM EDT Wed May 8 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

A Gale Warning remains in effect until 8 AM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ346>348-LSZ321-322-090915-
/O.CON.KAPX.GL.W.0014.190509T0400Z-190509T1600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
914 PM EDT Wed May 8 2019

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY...

A Gale Warning remains in effect until noon EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-344>346-090915-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-190509T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
914 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-090915-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-190509T1800Z/
Sturgeon Pt to Alabaster MI-
914 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 PM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
502 
WHUS73 KAPX 090324
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1124 PM EDT Wed May 8 2019

LMZ323-344>346-091130-
/O.UPG.KAPX.SC.Y.0034.000000T0000Z-190509T1200Z/
/O.EXB.KAPX.GL.W.0014.190509T0400Z-190509T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1124 PM EDT Wed May 8 2019

...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect until 5 AM EDT Thursday. THE Small
Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ341-342-091130-
/O.CON.KAPX.GL.W.0014.190509T0400Z-190509T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1124 PM EDT Wed May 8 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

A Gale Warning remains in effect until 8 AM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ346>348-LSZ321-322-091130-
/O.CON.KAPX.GL.W.0014.190509T0400Z-190509T1600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1124 PM EDT Wed May 8 2019

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY...

A Gale Warning remains in effect until noon EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-091130-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-190509T1800Z/
Sturgeon Pt to Alabaster MI-
1124 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 PM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
557 
WHUS73 KAPX 090750
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
350 AM EDT Thu May 9 2019

LHZ345-LMZ341-342-091600-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-190509T1200Z/
/O.EXB.KAPX.SC.Y.0034.000000T0000Z-190509T2000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
350 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 4 PM EDT this afternoon. The
Gale Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-344>346-090900-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-190509T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
350 AM EDT Thu May 9 2019

...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Gale
Warning. 

$$

LHZ346>348-LSZ321-322-091600-
/O.CON.KAPX.GL.W.0014.000000T0000Z-190509T1600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
350 AM EDT Thu May 9 2019

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A Gale Warning remains in effect until noon EDT today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-091600-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-190509T1800Z/
Sturgeon Pt to Alabaster MI-
350 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 2 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
402 
WHUS73 KAPX 091421
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1021 AM EDT Thu May 9 2019

LHZ346>348-092000-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-190509T1600Z/
/O.EXA.KAPX.SC.Y.0034.000000T0000Z-190509T2000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1021 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 4 PM EDT this afternoon. The
Gale Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-092000-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-190509T1600Z/
/O.EXA.KAPX.SC.Y.0034.000000T0000Z-190509T2000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1021 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 4 PM EDT this afternoon. The
Gale Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-091530-
/O.CAN.KAPX.SC.Y.0034.000000T0000Z-190509T1800Z/
Sturgeon Pt to Alabaster MI-
1021 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ345-LMZ341-342-092000-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-190509T2000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1021 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 4 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at May 8, 1:51 PM EDT, 33 minutes earlier.

Area forecast discussion, May 8, 1:51 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
151 PM EDT Wed May 8 2019

.UPDATE...
Issued at 952 AM EDT Wed May 8 2019

Clouds will continue to increase and thicken as top-down
saturation further ramps up ahead of developing Central Plains
low pressure. Greatest moisture feed and deep layer mass
convergence looks to remain to our west much of today, waiting on
late this afternoon and evening to spread into upper Michigan.
Leading warm air advection wing of less organized and intense
showers, currently rotating northeast across southern Lake
Michigan and southwest lower Michigan, looks to bring the threat
of some light rain to parts of northern lower Michigan this
afternoon. Not entirely sold on this idea just yet, especially
given the amount of dry air blow H5 noted in local 12z sounding.
If it does rain, amounts will remain light. Those increasing
clouds will slow the temperature response just a bit, but still
looking at widespread readings in the 50s this afternoon.

&&

.NEAR TERM...(Today and Tonight)
Issued at 143 AM EDT Wed May 8 2019

High impact weather: Minimal, but moderate to locally heavy
rainfall possible tonight.

Pattern synopsis and forecast:

Several areas of precipitation were occurring early this morning
between the Rockies and the Mississippi, buried underneath and out
ahead of upper level troughing. The main shortwave with the
troughing was in NM, and was ejecting other weak waves/vorticity NE
into the Plains, with the associated sfc low pressure tied to the
main wave itself, located near the CO/NM/TX/OK borders. Not
surprisingly, the strongest forcing and heaviest showers and
thunderstorms were occurring just ahead of these features. This
system was already being fed with deep Gulf moisture/theta-e air,
via SE flow around the base of Atlantic high pressure, steep lapse
rates, and left exit region upper divergence from an 80kt+ jet core
rounding the base of the troughing/shortwave. Much quieter in nrn
Michigan, skies were pretty clear out there with sfc high pressure
over the nrn Great Lakes and an easterly flow continuing to feed
into our neck of the woods. Temperatures were quickly dropping due
to fairly light winds and good radiational cooling. Readings were
already down into the 30s most areas, and well on their way to the
frost/freeze conditions matching the current advisories/warnings.

The aforementioned main shortwave will eject into the Central Plains
and dampen out through the day, while a weaker wave and associated
sfc low, into the mid/upper into the mid/upper Mississippi valleys.
A warm front will extend SE of this low pressure into the Ohio river
valley, with Gulf moisture continuing to feed this storm system. The
main wave lifts into the upper Mississippi tonight and the sfc low
will translate into the western Great Lakes with the warm across
lower Michigan. Forcing will remain rather impressive. Deep layer
forcing will be maxed across MN/WI today, which is then expected to
translate through the NW Great Lakes, including nrn Michigan. Lapse
rates will not being impressive at all, but DPVA, divergence aloft
in right entrance region of a nrn stream 120kt+ jet, and overall
best forcing applied by theta-e advection, will result in widespread
showers across our neck of the woods. Best rainfall rates/total QPF
should be located across the nrn portions of the CWA, especially
eastern upper Michigan. This is one trend seen in the latest data.
Another would be for a slower arrival of the rain, thus less chances
of rain this afternoon, due to the main forcing being out to our
west. Regardless, will have at least some high chances/likely rains
late today, but main concentration arrives tonight. Not enough
instability for any expectation of thunder, but with strong forcing,
hearing a clap or two wouldn't be surprising.

&&

.SHORT TERM...(Thursday through Friday)
Issued at 220 AM EDT Wed May 8 2019

High Impact Weather Potential...Possibly strong thunderstorms, with
heavy rain at times. Frost/Freeze potential Friday night/Saturday
morning.

Pattern Synopsis/Forecast...Rain continues Thursday as the sfc low
moves from S central Wisconsin to N Lake Huron or just east of
ANJ/YAM by 00z/Friday. Using a cursory look at the instability,
especially with the chance for elevated instability, the showalter
index goes slightly negative during the day, but remains above -2c
so not expecting anything severe with this system. Pwats start
around 1.4" and diminish through the day as the drier air moves into
the region once the low moves by and its attending cold front. the
ECMWF dries out a little slower, stretching the rain into Thursday
evening. However, the sfc high builds into the region by 12z/Fri and
the rain comes to an end. Although, it could be a period of patchy
drizzle overnight. Friday and Friday night, looks dry as the sfc
high builds into the region. Models have a little disagreement with
the sky coverage, the ECMWF is drier in the layers, than the GFS,
However, the temperatures Friday night dip to around and possibly
below freezing, so there could be issues with the more frost/freeze
headlines.

Primary Forecast Concerns...the amounts for the rain is the first
concern. SREF and an ensemble made up of the GFS/ECMWF and other
models has the rain near the office around 1" With most of the
solutions under the mean, while a few go fairly heavy with 2+". FFG
for Thursday in N lower is between 2.5 and 4" depending where in the
forecast area you are. So there is a small chance for some flooding
as over the 6 hours, but it remains a marginal threat still. So will
continue to use wording with ponding of water around low-lying
areas.

Thunderstorms may be strong on Thursday. While the instability isn't
that strong (only a few hundred J/kg), the 500 mb winds get to 50-55
knots in the jet streak as it moves over the region with the warm
sector.

The other issue is the frost/freeze issue. The wind overnight should
remain calm to light (<5 mph) and with the sky clearing out by
12z/Sat, there will be at least areas of frost, with a decent chance
at some locations getting below freezing. Currently have that in the
HWOAPX, and will keep it there.

.LONG TERM...(Saturday through Tuesday) Issued at 220 AM EDT Wed
May 8 2019

High Impact Weather Potential...minimal

Extended (Saturday through Tuesday)...Saturday Looks to be dry with
the clouds on the increase, but the low level dry air should keep
the precipitation out of the area, similar to the ECMWF. Think that
the GFS is a little on the aggressive side. so if we lean to the
ECMWF through the whole weekend, then Sunday is dry as well. The GFS
has scattered shortwaves at 500 mb that produce rain showers while
the ECMWF does not. By 12z/Mon, the low is moving out of the Upper
Great Lakes and the area dries out a bit. Both the ECMWF and the GFS
bring rain in late Monday night/Tuesday morning. Rain showers
continue as the cold front move through the region Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 144 PM EDT Wed May 8 2019

Top-down saturation will continue to slowly spread east across
the taf sites later this afternoon and evening. Band of light
showers may spread across the western taf locations into this
evening, with more bonafide showers, some heavy, spreading
northeast across the region later tonight into early Thursday.
These heavier showers will be accompanied by lower cigs and
visibilities, with MVFR conditions likely, with IFR cigs possible
Thursday morning. Gusty southeast winds will back more southerly
Thursday morning. Wind shear expected tonight as strong low level
jet spreads overhead.

&&

.MARINE...
Issued at 143 AM EDT Wed May 8 2019

High pressure over the nrn Great Lakes will get shunted to the NE
today, making way for an area of low pressure that works into the
western Great Lakes tonight, and then through the region by Thursday
night. An easterly wind will increase in a tightening pressure
gradient today and tonight, before becoming more variable as the low
passes Thursday, followed by NW winds Thursday night. This system
will bring a decent amount of rain to the region, as well as
advisory and gale level winds to the nearshores from this afternoon
into Thursday, possible even Thursday night for Lake Michigan and
Whitefish Bay.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH from midnight EDT tonight through Thursday morning
     for LHZ346>348.
     SMALL CRAFT ADVISORY from 8 PM this evening to 2 PM EDT Thursday
     for LHZ349.
     GALE WATCH from midnight EDT tonight through Thursday morning
     for LHZ345.
LM...SMALL CRAFT ADVISORY from 5 PM this afternoon to 8 AM EDT
     Thursday for LMZ323-344>346.
     GALE WATCH from midnight EDT tonight through Thursday morning
     for LMZ341-342.
LS...GALE WATCH from midnight EDT tonight through Thursday morning
     for LSZ321-322.
&&

UPDATE...MB
NEAR TERM...SMD
SHORT TERM...JL
LONG TERM...JL
AVIATION...MB
MARINE...SMD
Hazardous weather outlook, May 8, 8:15 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
815 AM EDT Wed May 8 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-091200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix-
815 AM EDT Wed May 8 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Through tonight.

Heavy rainfall in excess of an inch is possible for far northwest
lower Michigan and eastern upper Michigan tonight into Thursday.

Gale force winds are possible tonight across many of the nearshore
waters surrounding northern Michigan. Refer to the latest marine
forecasts and headlines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are possible Thursday across Whitefish Bay and
portions of the nearshore waters of Lake Huron.

Expect a few thunderstorms across northern lower Michigan Thursday,
possibly with a gusty winds. No severe weather is expected.

Frost and freeze chances return Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:54 AM EDTGale WatchAPX11 hr
May 8, 3:54 AM EDTSmall Craft AdvisoryAPX36 hr

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.